Thunderstorm Wind, Cass
- When
- July 4, 9:00 AM EST
- Where
- Cass County, 4 mi NE of Dowagiac
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.017, -86.050
Law enforcement reported a large tree down northeast of Dowagiac.
4 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jul 4, 6:30 AM EST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 630 AM EST FRI JUL 4 2003 12Z TAF DISCUSSION MCS ADVANCING FROM THE WEST IS LOSING INTENSITY BUT SPREADING SOUTHWARD...SO WILL STILL HAVE A BRIEF MENTION OF TSRA IN THE KSBN TAF THIS MORNING AS THE MCS REMANANTS PASS THROUGH. A LULL IN THE ACTION THEN UNTIL THUNDERSTORMS REFIRE LATE THIS AFTERNOON. SHOWERS AND THUNDER THREAT WILL CONTINUE THROUGH THE NIGHT. TRIED TO TIME THUNDER WITH DEVELOPMENT LATE THIS AFTERNOON...AND THEN AGAIN WITH POSSIBLE DEVELOPMENT OF MCS LATER TONIGHT. PREVIOUS FORECAST DISCUSSION COMPLICATED FORECAST THROUGH THE WEEKEND WITH EXACTLY WHERE FRONT/OUTFLOWS WILL BE AND WHERE MCS WILL MIGRATE AND FORM. FIRST COMPLEX OVER IOWA SHOULD BECOME ONE WITH MINNESOTA COMPLEX AND WORK EAST THIS MORNING. THIS LOOKS TO WORK TO MI BY MIDDAY AND OUTFLOW FROM IT MAY BE ABLE TO POPS AFTERNOON STORMS OVER CWA WITH BETTER CHANCE NORTH. TONIGHT EXPECT ANOTHER COMPLEX TO MOVE ACROSS OR DEVELOP NEAR CWA AND WILL GO LIKELY POPS. STRONG LOW LEVEL INSTABILITY TO BE TAPPED WITH WIND FIELDS IMPROVING WITH TIME. HOT AND HUMID TODAY WITH HEAT INDEX TOWARD UPPER 90S AND WILL MENTION IN HWO ALONG WITH SEVERE THREAT. QUESTION NEXT IS FOR SATURDAY INTO SATURDAY NIGHT WITH HOW FAR FRONT WILL SLIDE SOUTH. WILL KEEP CHC POPS INTO EARLY SAT NIGHT THEN EXPECT BOUNDARY WILL BE FAR ENOUGH SOUTH TO GO DRY INTO SUNDAY NIGHT. NOT A LOT OF CONFIDENCE THAT BOUNDARY WILL BE THAT FAR SOUTH BUT FOR NOW WILL LEAVE SUNDAY DRY AS PREVIOUS FORECAST UNTIL PICTURE BECOMES CLEARER. LITTLE CHANGE IN TEMPS FROM PREVIOUS FORECAST. EXTENDED DISCUSSION GFS AND GEM IN FAIR AGREEMENT IN THE EXTENDED. SURFACE TROF REMAINS JUST TO OUR WEST SUNDAY NIGHT THROUGH MONDAY NIGHT WITH BERMUDA HIGH EXTENSION ESTABLISHED OVER THE SOUTHEAST UNITED STATES. ATMOSPHERE VERY UNSTABLE MONDAY AND MONDAY NIGHT WITH PWAT 1.5 TO 2 INCHES. FRONT THEN DOES MAKE SOME HEADWAY SOUTH ON TUESDAY INTO THE CWFA ALONG WITH MORE THUNDERSTORM CHANCES. FRONT THEN GETS HUNG UP ALONG THE OHIO RIVER WEDNESDAY...BEFORE WEAK RIDGING NOSES IN ON THURSDAY. .IWX... IN...NONE. MI...NONE. OH...NONE. RES/12
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-051000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 505 AM EST FRI JUL 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT WITH THE BEST CHANCES FOR SEVERE WEATHER LATER THIS AFTERNOON AND TONIGHT AS A WEAK FRONT APPROACHES THE AREA IN COMBINATION WITH A SERIES OF UPPER LEVEL DISTURBANCES. DAMAGING WINDS ARE THE MOST LIKELY THREAT FROM THESE STORMS WITH SOME LARGE HAIL POSSIBLE. ALSO THIS AFTERNOON HIGH TEMPERATURES IN THE LOWER 90S COMBINED WITH HIGH RELATIVE HUMIDITY WILL BRING HEAT INDEX VALUES TO THE UPPER 90S. USE EXTRA CAUTION IF OUTDOORS...DRINK PLENTY OF WATER AND TAKE FREQUENT BREAKS FROM STRENUOUS PHYSICAL ACTIVITIES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS CHANCE FOR THUNDERSTORMS ON SATURDAY...AS WELL HAS MONDAY THROUGH WEDNESDAY. AT THIS TIME IT IS UNCERTAIN WHETHER ANY STORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY LATER TODAY AND TONIGHT. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WWW.CRH.NOAA.GOV/IWX
The Northern Indiana radar (KIWX), 79 km away, was scanning. The volume nearest the first event began at 14:02 UTC.
4 thunderstorm wind. Local standard time, as filed.
Law enforcement reported a large tree down northeast of Dowagiac.
Law enforcement reported trees and power lines down in Litchfield.
Emergency management reported tress down in Somerset Center. One person was injured.
Law enforcement reported trees and power lines down in Waldron.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2003Every state in 2003This day in weather historyWarnings in Michigan, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5376629, 5376630, 5376631, 5376632.